Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 49, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Aug 19, 2008, 7:48 AM CDT for Oklahoma County, Oklahoma. It took effect at Aug 19, 2008, 10:42 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2008, 7:48 AM CDT (12:48 UTC)
- In effect from
- Aug 19, 2008, 10:42 AM CDT
- Expired
- Aug 20, 2008, 7:25 AM CDT
- In force
- 21 hr
- Issued by
- NWS Norman, OK
- Flood severity
- Minor
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 27 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Canadian River at Britton Road at Oklahoma City (OKBO2).
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07241520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KOUN 191248 FLWOUN FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 748 AM CDT TUE AUG 19 2008 OKC109-200041- /O.NEW.KOUN.FL.W.0049.080819T1613Z-080820T0041Z/ /OKBO2.1.ER.080819T1613Z.080819T1800Z.080819T1841Z.NO/ 748 AM CDT TUE AUG 19 2008 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLOOD WARNING FOR THE NORTH CANADIAN RIVER AT OKLAHOMA CITY. * FROM THIS MORNING TO THIS EVENING. * AT 7:00 AM TUESDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE NORTH CANADIAN RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 17.3 FEET BY EARLY TUESDAY AFTERNOON. THE NORTH CANADIAN RIVER WILL FALL BELOW FLOOD STAGE BY the mid-afternoon TUESDAY. * IMPACT...AT 17 FEET...LOW-LYING CROPLANDS AND PASTURES EAST OF OKLAHOMA CITY NEAR THE TOWNS OF SPENCER AND JONES ARE BRIEFLY FLOODED. * FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF 17.9 FEET ON JUNE 9 2008. PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES. $$
4 follow-up statements
000 WGUS84 KOUN 191545 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1045 AM CDT TUE AUG 19 2008 OKC109-192345- /O.EXT.KOUN.FL.W.0049.080819T1542Z-080820T0225Z/ /OKBO2.1.ER.080819T1249Z.080819T1800Z.080819T2025Z.NO/ 1045 AM CDT TUE AUG 19 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE NORTH CANADIAN RIVER AT OKLAHOMA CITY. * UNTIL THIS EVENING. * AT 10:00 AM TUESDAY THE STAGE WAS 18.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE NORTH CANADIAN RIVER WILL CONTINUE RISING AND CREST NEAR 18.7 FEET BY EARLY TUESDAY AFTERNOON. THE NORTH CANADIAN RIVER WILL FALL BELOW FLOOD STAGE LATE TUESDAY AFTERNOON. * IMPACT...AT 18 FEET...LOW-LYING CROPLANDS AND PASTURES EAST OF OKLAHOMA CITY NEAR THE TOWNS OF SPENCER AND JONES ARE BRIEFLY FLOODED. * FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF 17.9 FEET ON JUNE 9... 2008. $$
000 WGUS84 KOUN 191930 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 230 PM CDT TUE AUG 19 2008 OKC109-200330- /O.EXT.KOUN.FL.W.0049.000000T0000Z-080820T0539Z/ /OKBO2.1.ER.080819T1249Z.080819T1630Z.080819T2339Z.NO/ 230 PM CDT TUE AUG 19 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT... THE FLOOD WARNING CONTINUES FOR THE NORTH CANADIAN RIVER AT OKLAHOMA CITY. * UNTIL LATE TONIGHT. * AT 2:00 PM TUESDAY THE STAGE WAS 18.3 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE NORTH CANADIAN RIVER HAS CRESTED AND WILL CONTINUE TO FALL. THE NORTH CANADIAN RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING. * IMPACT...AT 18 FEET...LOW-LYING CROPLANDS AND PASTURES EAST OF OKLAHOMA CITY NEAR THE TOWNS OF SPENCER AND JONES ARE BRIEFLY FLOODED. * FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF 18.2 FEET ON JULY 10... 2007. $$
000 WGUS84 KOUN 200132 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 832 PM CDT TUE AUG 19 2008 OKC109-200932- /O.EXT.KOUN.FL.W.0049.000000T0000Z-080820T1300Z/ /OKBO2.1.ER.080819T1249Z.080819T1630Z.080820T0700Z.NO/ 832 PM CDT TUE AUG 19 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH CANADIAN RIVER AT OKLAHOMA CITY. * UNTIL WEDNESDAY MORNING. * AT 8:00 PM TUESDAY THE STAGE WAS 18.1 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE NORTH CANADIAN RIVER HAS CRESTED AND WILL CONTINUE TO FALL. THE NORTH CANADIAN RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. $$
000 WGUS84 KOUN 201225 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 725 AM CDT WED AUG 20 2008 OKC109-201255- /O.CAN.KOUN.FL.W.0049.000000T0000Z-080820T1300Z/ /OKBO2.1.ER.080819T1249Z.080819T1630Z.080820T0430Z.NO/ 725 AM CDT WED AUG 20 2008 THE FLOOD WARNING IS CANCELLED FOR THE NORTH CANADIAN RIVER AT OKLAHOMA CITY. * AT 6 AM WEDNESDAY THE STAGE WAS 15.9 FEET. * FLOOD STAGE IS 17.0 FEET. * THE NORTH CANADIAN RIVER CRESTED AT 16.0 FEET AT 5 AM WEDNESDAY... FELL BELOW FLOOD STAGE AT 11 PM TUESDAY... AND IS FORECAST TO CONTINUE TO FALL. THE NORTH CANADIAN RIVER HAS RECEDED TO BELOW FLOOD STAGE AT THIS LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR THIS EVENT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Aug 19, 4:00 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 19, 4:00 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
400 AM CDT TUE AUG 19 2008
.DISCUSSION...SIGNIFICANT RAIN AND FLOODING EVENT WAS ONGOING THIS
MORNING AROUND WICHITA FALLS AND INTO SOUTHERN OKLAHOMA. THE SETUP
CONSISTS OF A DEEP SATURATED...NEAR MOIST ADIABATIC PROFILE BEING
LAYER LIFTED IN A DEEP FASHION BY A BROAD MID AND UPPER LEVEL LOW.
DESPITE LIMITED INSTABILITY...THE LACK OF ANY DRY AIR WITHIN THE
VERTICAL COLUMN IS YIELDING VERY HIGH RAIN EFFICIENCY/HEAVY RAIN
RATES...WELL UP INTO CENTRAL OKLAHOMA...WHERE SOME LOCATIONS
RECEIVED 2-4 INCHES OF RAIN OVERNIGHT. THE SITUATION IS FURTHER
ENHANCED ALONG THE RED RIVER...WHERE A DIFFUSE FRONTAL
BOUNDARY...ALONG THE WESTERN END OF AN EASTERN U.S. UPPER
TROUGH...WAS LOCATED FROM DALLAS TO WICHITA FALLS. MODELS SHOWED
LOW LEVEL WARM ADVECTION AND AN UNUSUAL EASTERLY LOW LEVEL JET OF
30 KNOTS JUST NORTH OF THE FRONT. ENHANCED RAIN RATES IN THIS AREA
PUSHED RADAR ESTIMATED TOTALS CLOSE TO 7-10 INCHES
OVERNIGHT. MANY SERIOUS FLOODING PROBLEMS HAVE BEEN REPORTED.
THE UPPER LOW WILL TRACK SLOWLY NORTHEAST TODAY AND
TONIGHT...REACHING EAST CENTRAL OKLAHOMA ON WEDNESDAY. MODELS
INDICATE THE ENHANCED EASTERLY LOW LEVEL FLOW WILL DEVELOP
NORTHWARD ALONG INTERSTATE 35...AND THE FLASH FLOOD WATCH IS DRAWN
AS SUCH. THE ONLY BRIGHT SPOT...IS THAT THE UPPER LOW MAY OPEN UP
A BIT...WITH MID LEVEL PROJECTED TO DECREASE SOMEWHAT WITH TIME.
IF PRECIP DOES NOT TREND DOWNWARD BY THIS EVENING...
HOWEVER...THERE MAY BE SOME NEED TO EXPAND THE FLOOD WATCH FARTHER
NORTHEAST.
IMPROVING WEATHER...BACK SOMEWHAT TO NORMAL...IS EXPECTED BY LATE
WEEK...THOUGH AN ACTIVE JET STREAM WILL CONTINUE TO BRING FRONTS
THROUGH THE ROCKIES...AND POSSIBLY INTO THE SOUTHERN PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 64 79 65 / 90 70 50 30
HOBART OK 71 64 82 65 / 70 30 30 20
WICHITA FALLS TX 75 67 83 67 / 80 40 30 20
GAGE OK 73 60 80 59 / 50 20 20 10
PONCA CITY OK 76 65 76 64 / 40 50 60 30
DURANT OK 74 69 80 66 / 100 70 50 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OKZ024-025-
027>032-039>043-045>048-050>052.
TX...NONE.
&&
BURKEHazardous weather outlook, Aug 19, 7:44 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
744 AM CDT TUE AUG 19 2008
OKZ004>048-050>052-TXZ083>090-191700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
744 AM CDT TUE AUG 19 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL OCCUR TODAY THROUGH THIS EVENING. FLOODING WILL
BE THE MAIN CONCERN...WHILE THE CHANCE FOR MORE TRADITIONAL SEVERE
WEATHER WILL REMAIN VERY LOW.
DISCUSSION...
THIS MORNING...AN UPPER LEVEL TROUGH EXTENDED FROM NORTHWEST
OKLAHOMA TO SOUTH CENTRAL OKLAHOMA. THE TROUGH WILL MOVE SLOWLY EAST
AND NORTHEAST THROUGH TONIGHT...EVENTUALLY REACHING EASTERN
OKLAHOMA. BROAD LIFT AHEAD OF THIS FEATURE WILL WORK WITH A
SATURATED ATMOSPHERE TO PRODUCE WIDESPREAD RAIN AND EMBEDDED
THUNDERSTORMS. THE LONG TERM ACCUMULATION OF RAINFALL WILL LIKELY
CAUSE FLOODING IN SOME...IF NOT MANY LOCATIONS THROUGHOUT
CENTRAL...SOUTHERN...AND EAST CENTRAL OKLAHOMA.
IN ADDITION...A FEW STRONGER THUNDERSTORMS COULD ALSO FORM THIS
AFTERNOON AND EVENING. A WEAK SURFACE WARM FRONT WAS LOCATED NEAR
THE RED RIVER THIS MORNING...AND WILL LIFT SLOWLY NORTHWARD ALONG
AND TO THE EAST OF INTERSTATE 35. SOUTHEAST WINDS ABOVE THE
GROUND...ALONG WITH A FEW BREAKS IN THE CLOUDS...MAY ALLOW
INSTABILITY TO CLIMB HIGH ENOUGH TO SUPPORT THUNDERSTORMS CAPABLE OF
PRODUCING STRONG WIND GUSTS AND TORRENTIAL RAIN. STORM INTENSITY
WILL DECREASE AFTER 10 OR 11 PM...ALTHOUGH PERSISTENT RAIN AND
FLOODING MAY CONTINUE THROUGH THE NIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS PARTS OF THE
AREA. ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND
POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. PLEASE
REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
AS THE UPPER LEVEL TROUGH MOVES INTO EASTERN OKLAHOMA...THE COVERAGE
OF RAIN AND THUNDERSTORMS WILL DECREASE FARTHER WEST. SCATTERED
THUNDERSTORMS ARE EXPECTED...MAINLY IN THE AFTERNOON AND EVENING ON
WEDNESDAY AND THURSDAY. DRIER AND WARMER WEATHER IS THEN EXPECTED TO
RETURN...ALTHOUGH A FEW LATE DAY THUNDERSTORMS CANNOT BE RULED OUT
BEYOND THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
BURKEIn the hours before
Local storm report, Aug 19, 2:25 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
225 AM CDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM FLASH FLOOD WICHITA FALLS 33.91N 98.50W
08/19/2008 WICHITA TX EMERGENCY MNGR
CITY EM REPORTS 15 TO 20 HOMES FLOODED IN THE CITY VIEW
AREA ON THE WEST SIDE OF WICHITA FALLS. PEOPLE ARE BEING
RESCUED BY BOAT.
&&
BURKELocal storm report, Aug 19, 2:27 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
227 AM CDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD BURKBURNETT 34.08N 98.56W
08/19/2008 WICHITA TX LAW ENFORCEMENT
FLOODING CONTINUED ALONG INTERSTATE 44 IN AND AROUND
BURKBURNETT. TWO FEET OF WATER WAS REPORTED OVER THE
INTERSTATE...WHICH WAS CLOSED FROM WICHITA FALLS TO THE
RED RIVER.
&&
BURKELocal storm report, Aug 19, 3:45 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
345 AM CDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 5 E WAURIKA 34.17N 97.91W
08/19/2008 JEFFERSON OK EMERGENCY MNGR
WATER REPORTED 3 FEET DEEP OVER HIGHWAY 70 FOR A STRETCH
OF 200 YARDS.
0300 AM FLASH FLOOD 5 S WAURIKA 34.09N 98.00W
08/19/2008 JEFFERSON OK EMERGENCY MNGR
SUGDEN BRIDGE ALONG HIGHWAY 81 REPORTEDLY UNDER WATER.
0310 AM FLASH FLOOD IOWA PARK 33.96N 98.68W
08/19/2008 WICHITA TX AMATEUR RADIO
RESIDENTIAL FLOODING...INCLUDING SOME WATER RESCUES.
0320 AM FLASH FLOOD WAURIKA 34.17N 98.00W
08/19/2008 JEFFERSON OK EMERGENCY MNGR
ONE FOOT OF WATER IN MANY HOMES IN WAURIKA.
0340 AM FLASH FLOOD PETROLIA 34.01N 98.23W
08/19/2008 CLAY TX AMATEUR RADIO
HIGHWAY 79 CLOSED BY WATER OVER THE ROAD...NEAR
INTERSECTION WITH ROAD 810 IN PETROLIA.
&&
BURKELocal storm report, Aug 19, 4:32 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
432 AM CDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN WAURIKA 34.17N 98.00W
08/19/2008 M10.50 INCH JEFFERSON OK EMERGENCY MNGR
MEASURED AT WAURIKA FIRE DEPARTMENT FROM 5 AM CDT AUGUST
18TH TO 4 AM CDT AUGUST 19TH.
&&
BURKELocal storm report, Aug 19, 5:56 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
556 AM CDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 2 NW FAXON 34.48N 98.60W
08/18/2008 COMANCHE OK PUBLIC
COUNTRY ROAD WASHED OUT AND UNPASSABLE
0845 PM FLASH FLOOD 3 SW BURKBURNETT 34.05N 98.60W
08/18/2008 WICHITA TX AMATEUR RADIO
REILLY RANCH LOOP UNPASSABLE AND CLOSED JUST SOUTH OF
MORGAN RD AND HWY 368
1240 AM FLASH FLOOD BURKBURNETT 34.08N 98.56W
08/19/2008 WICHITA TX LAW ENFORCEMENT
SUBSTANTIAL FLOODING IN AND AROUND BURKBURNETT. PORTIONS
OF INTERSTATE 44 CLOSED NEAR DANIELS RD EXIT. SOME WATER
RESCUES TAKING PLACE. A PORTION OF HIGHWAY 240 IS ALSO
CLOSED. POLICE AND FIRE CREWS FROM SURROUNDING
COMMUNITIES ARE ASSISTING.
0200 AM FLASH FLOOD BURKBURNETT 34.08N 98.56W
08/19/2008 WICHITA TX LAW ENFORCEMENT
FLOODING CONTINUED ALONG INTERSTATE 44 IN AND AROUND
BURKBURNETT. TWO FEET OF WATER WAS REPORTED OVER THE
INTERSTATE...WHICH WAS CLOSED FROM WICHITA FALLS TO THE
RED RIVER.
0220 AM FLASH FLOOD WICHITA FALLS 33.91N 98.50W
08/19/2008 WICHITA TX EMERGENCY MNGR
CITY EM REPORTS 15 TO 20 HOMES FLOODED IN THE CITY VIEW
AREA ON THE WEST SIDE OF WICHITA FALLS. PEOPLE ARE BEING
RESCUED BY BOAT.
0300 AM FLASH FLOOD 5 E WAURIKA 34.17N 97.91W
08/19/2008 JEFFERSON OK EMERGENCY MNGR
WATER REPORTED 3 FEET DEEP OVER HIGHWAY 70 FOR A STRETCH
OF 200 YARDS.
0300 AM FLASH FLOOD 5 S WAURIKA 34.09N 98.00W
08/19/2008 JEFFERSON OK EMERGENCY MNGR
SUGDEN BRIDGE ALONG HIGHWAY 81 REPORTEDLY UNDER WATER.
0310 AM FLASH FLOOD IOWA PARK 33.96N 98.68W
08/19/2008 WICHITA TX AMATEUR RADIO
RESIDENTIAL FLOODING...INCLUDING SOME WATER RESCUES.
0320 AM FLASH FLOOD WAURIKA 34.17N 98.00W
08/19/2008 JEFFERSON OK EMERGENCY MNGR
ONE FOOT OF WATER IN MANY HOMES IN WAURIKA.
0340 AM FLASH FLOOD PETROLIA 34.01N 98.23W
08/19/2008 CLAY TX AMATEUR RADIO
HIGHWAY 79 CLOSED BY WATER OVER THE ROAD...NEAR
INTERSECTION WITH ROAD 810 IN PETROLIA.
0400 AM HEAVY RAIN WAURIKA 34.17N 98.00W
08/19/2008 M10.50 INCH JEFFERSON OK EMERGENCY MNGR
MEASURED AT WAURIKA FIRE DEPARTMENT FROM 5 AM CDT AUGUST
18TH TO 4 AM CDT AUGUST 19TH.
&&
BURKELocal storm report, Aug 19, 6:16 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 AM CDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLOOD WICHITA FALLS 33.91N 98.50W
08/19/2008 WICHITA TX EMERGENCY MNGR
ALTHOUGH RAINFALL INTENSITIES HAD DECREASED
SOMEWHAT...WIDESPREAD FLOODING CONTINUES FROM THE WEST
SIDE OF WICHITA FALLS INTO BURKBURNETT AND IOWA PARK.
INTERSTATE 44 NORTH AND SOUTH BOUND IS CLOSED AT
BURKBURNETT. NUMEROUS CITY AND COUNTY ROADS ARE CLOSED.
HOME WATER RESCUES ALSO CONTINUE.
&&
TYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:16 PM CDT | Flash Flood Warning | OUN | Cotton, Tillman | 3 hr |
| Aug 18, 10:04 PM CDT | Flash Flood Warning | OUN | Cotton | 4 hr |
| Aug 18, 10:20 PM CDT | Areal Flood Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 6 hr |
| Aug 19, 12:33 AM CDT | Flash Flood Warning | OUN | Jefferson | 4 hr |
| Aug 19, 1:19 AM CDT | Flash Flood Warning | OUN | Cotton | 5 hr |
| Aug 19, 2:52 AM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Aug 19, 3:35 AM CDT | Flash Flood Watch | OUN | Atoka, Bryan, Caddo, Canadian, Carter, Cleveland and 17 more | 30 hr |
| Aug 19, 4:30 AM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
| Aug 19, 4:48 AM CDT | River Flood Warning | OUN | Cotton | 50 hr |
| Aug 19, 5:05 AM CDT | Areal Flood Warning | OUN | Caddo, Canadian, Grady | 6 hr |
| Aug 19, 6:15 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Aug 19, 6:57 AM CDT | River Flood Warning | OUN | Jefferson | 7 hr |
| Aug 19, 9:15 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 4 hr |
| Aug 19, 9:16 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 4 hr |
| Aug 19, 9:24 AM CDT | Areal Flood Advisory | OUN | Caddo, Cleveland, Garvin, Grady, McClain | 4 hr |
| Aug 19, 9:53 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Grady, Jefferson, Love, Marshall and 2 more | 3 hr |
| Aug 19, 10:04 AM CDT | River Flood Warning | OUN | Canadian, Oklahoma | 11 hr |
| Aug 19, 10:10 AM CDT | Areal Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 6 hr |
| Aug 19, 10:49 AM CDT | Areal Flood Warning | OUN | Canadian | 6 hr |
| Aug 19, 1:20 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.